Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 47, NWS Lake Charles, LA

May 18, 20154 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 18, 2015, 1:22 PM CDT for 4 parishes in Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2015, 1:22 PM CDT (18:22 UTC)
Expired
May 18, 2015, 1:45 PM CDT
In force
23 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Acadia Parish, LA, Allen Parish, LA, Evangeline Parish, LA, Jefferson Davis Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2308 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2308 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WUUS54 KLCH 181822
SVRLCH
LAC001-003-039-053-181845-
/O.NEW.KLCH.SV.W.0047.150518T1822Z-150518T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
122 PM CDT MON MAY 18 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTHWESTERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
  NORTHWESTERN ACADIA PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTHEASTERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 145 PM CDT

* AT 121 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
  LEBLANC...OR NEAR KINDER...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINDER...OBERLIN...ELTON AND LEBLANC. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE...OR
YOUR NEAREST LAW ENFORCEMENT AGENCY WHO WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE OFFICE IN LAKE CHARLES .

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3043 9298 3053 9300 3069 9270 3047 9261
TIME...MOT...LOC 1821Z 251DEG 34KT 3049 9293 

$$

SWEENEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:53 PM CDT, 29 minutes earlier.

Area forecast discussion, May 18, 12:53 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1253 PM CDT MON MAY 18 2015

.AVIATION...A THUNDERSTORM COMPLEX CONTINUES TO PUSH SOUTH THROUGH
THE TERMINAL AREA. AEX HAS ALREADY ENCOUNTERED VLIFR AT TIMES WITH
HEAVY RAIN. ACTIVITY WILL BE TAPERING OFF AS THE MCS PUSHES ON
SOUTH...WILL GO MVFR WITH SOME IFR UNTIL LATER THIS AFTERNOON
BECOMING VFR LATE THIS AFTERNOON. COULD SEE SOME MVFR CIG/VIS WITH
LIGHT FOG TOWARDS DAYBREAK. VFR LATE MORNING.

THE REMAINDER OF THE TERMINALS WILL BE DEALING WITH THE
CONVECTIVE COMPLEX THIS AFTERNOON WITH MVFR AS THE SYSTEM WEAKENS
UNTIL LATE AFTERNOON. IFR CIGS LATE TNITE BECOMING MVFR DURING THE
MORNING ON TUESDAY EXCEPT BPT WHERE IFR CIGS COULD LINGER. MVFR
EXPECTED LATE TNITE AT LFT WITH FOG DOWN TO IFR AT ARA.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 1004 AM CDT MON MAY 18 2015/

DISCUSSION...
SLOW MOVING MCS ACROSS E TX/C LA WILL BE THE MAIN CONCERN THIS
MORNING...ESPECIALLY FOR FLASH FLOOD POTENTIAL ACROSS THIS REGION.
FOR THIS...ISSUED FLASH FLOOD WATCH FOR TYLER & N JASPER/NEWTON
COUNTIES IN SE TX...AND VERNON/RAPIDES/AVOYELLES PARISHES IN C LA.
HIGH POPS REMAIN FOR THE REST OF THE AFTERNOON FROM THE I-10
CORRIDOR NORTHWARD. FURTHER SOUTH SOUTH OF THE I-10 CORRIDOR...POPS
DROP OFF SIGNIFICANTLY AT THIS TIME...BUT WILL HAVE TO WATCH IF
ANY ADDITIONAL OUTFLOW BOUNDARIES MAY GENERATE PRECIP LATER THIS
EVENING AND OVERNIGHT ACROSS THIS REGION.

DML

PREV DISCUSSION... /ISSUED 701 AM CDT MON MAY 18 2015/

DISCUSSION...
FOR THE 12Z TAF PACKAGE.

AVIATION...
ISOLATED SHOWERS CONTINUING TO DEVELOP AND STREAM NORTH ACROSS
PARTS OF SOUTH AND EAST CENTRAL LOUISIANA...WITH MORE ROBUST
CONVECTION TO THE NORTH ACROSS NORTH LA...AND FARTHER WEST TO THE
NW OF HOUSTON OVER SE TX. CONDITIONS ACROSS THE REGION RANGE FROM
LIFR AT KAEX TO VFR AT KLCH. PRIMARY CHALLENGE IS CONVECTIVE
EVOLUTION TODAY...WITH THE TEMPO AND PREVAILING THUNDER IN THE TAFS
REPRESENTING A BLEND OF THE LATEST HRRR RUNS AND THE ONLINE SPC
4KM WRF...WHICH DEPICT THE ACTIVITY BOTH TO THE NORTH AND WEST
EVENTUALLY WORKING INTO THE AREA EITHER LATER THIS MORNING OR THIS
AFTERNOON. A MIX OF MVFR AND VFR WILL OTHERWISE PREVAIL WITH CU
GENERALLY IN THE 1500 TO 3500 FT RANGE AND SOUTHERLY WINDS NOT AS
STRONG AND/OR GUSTY AS YESTERDAY.

13

PREV DISCUSSION... /ISSUED 459 AM CDT MON MAY 18 2015/

SYNOPSIS...
LATEST UA ANALYSIS AND WV IMAGERY SHOWS A MOIST SWLY FLOW ALOFT
CONTINUING WITH A BROAD TROF OVER THE WRN CONUS AND A RIDGE OVER THE
SE. A PAIR OF LOWS WERE SPINNING WITHIN THE TROF...ONE CROSSING THE
NRN PLAINS AND ANOTHER ENTERING CA. MEANWHILE...A PERTURBATION
OVERRIDING AN OUTFLOW BOUNDARY LEFT BEHIND FROM LAST NIGHTS MCV
WAS PRODUCING AN INCREASE IN SHOWERS AND THUNDERSTORMS ACRS NRN LA
WITH SCT ACTIVITY DEVELOPING DOWN TO OUR NRN TIER OF PARISHES AND
COUNTIES. AT THE SFC...S-SE WINDS AROUND THE WRN PERIPHERY OF HIGH
PRES OFF THE SE ATL COAST CONTINUE TO STREAM GULF MOISTURE OVER
THE REGION.

DISCUSSION...
MAIN FCST CONCERN IN THE NEAR TERM IS RAIN CHCS AND THE POTENTIAL
FOR HEAVY RAINFALL. CONVECTION ACRS NRN LA INTO E TX WILL CONTINUE
TO INCREASE THROUGH THE MORNING AS SLY/SWLY WINDS SPREAD ABUNDANT
MOISTURE OVER THE REGION. LIFT WILL BE AUGMENTED BY DIFFLUENCE
ALOFT AND LOW LVL FORCING ALONG THE REMNANT BOUNDARY ACRS CNTL LA
AND THIS WILL HELP TO FOCUS THE PRECIPITATION ACRS NRN/CNTL LA.
RECENT HRRR AND NAM PROGS INDICATE CONVECTION SHOULD SLOWLY
PROPAGATE SOUTHWARD DURING THE DAY. AT THIS TIME...THE HIGHEST
RAINFALL TOTALS ARE EXPECTED TO REMAIN NORTH OF THE CWA.
HOWEVER...PRECIP WATER VALUES ARE RUNNING BETWEEN 1.8-2.0 INCHES
OVER THE AREA...MORE THAN ADEQUATE TO PRODUCE EFFICIENT RAINFALL
RATES AND LOCALIZED HEAVY RAIN ESPECIALLY ACRS THE NRN TIER OF
ZONES. HAVE HELD OFF ON ISSUANCE OF A FLASH FLOOD WATCH FOR NOW
WITH FLOODING EXPECTED TO BE MOSTLY LOCALIZED IN NATURE...BUT WILL
NEED TO MONITOR TRENDS FOR POSSIBLY ISSUANCE LATER THIS MORNING.

RAIN CHCS WILL DIMINISH DURING THE EVENING WITH THE LOSS OF
DAYTIME HEATING. A WEAK FRONT WILL SAG SOUTH INTO THE AREA
TUESDAY...BECOMING STALLED NW-SE ACRS NERN TX INTO CNTL LA. THE
PERSISTENT MOIST SWLY FLOW ALOFT AND EMBEDDED DISTURBANCES WILL
AGAIN BRING ABOUT SCT CONVECTION ON TUESDAY. ALTHOUGH COVERAGE IS
EXPECTED TO BE SLIGHTLY LESS THAN TODAY...EXPECT THE HIGHEST POPS
WILL BE CONCENTRATED ALONG THE FRONTAL BOUNDARY ACRS CNTL LA.

WEAK FLAT RIDGING WILL BEGIN TO DEVELOP ALOFT BY
MIDWEEK...HELPING TO REDUCE BUT NOT ELIMINATE SHOWER COVERAGE AND
CHANCES ON WEDNESDAY. ANOTHER FRONT IS FCST TO MOVE INTO THE AREA
THURSDAY...BRINGING ANOTHER ROUND OF SCT SHOWERS AND TSTMS. THE
FRONT WILL STALL NEAR THE COAST FRIDAY THEN SLOWLY RETREAT BACK
NORTH OVER THE WEEKEND. THE RIDGE ALOFT WILL KEEP RAIN CHCS CLOSER
TO 20-30 PERCENT FOR FRIDAY AND SATURDAY...WITH POPS EASING BACK
INTO THE SCT RANGE BY SUNDAY AS THE RIDGE GETS SHIFTED BACK TO THE
EAST OVER THE WEEKEND.

THROUGH THE NEXT FEW DAYS...THE THREAT FOR ANY ORGANIZED SVR
STORMS WILL REMAIN WELL WEST OF THE AREA. HOWEVER...A FEW ISLTD
STORMS COULD PULSE TO STRONG OR MARGINALLY SVR LIMITS DURING THE
AFTN WHEN MAX HEATING CONTRIBUTES TO ENHANCED INSTABILITY. THE
PRIMARY THREAT WILL STILL BE HEAVY RAINFALL AND LOCALIZED FLOODING
IN LOW-LYING OR URBAN AREAS.

LITTLE VARIATION IN TEMPERATURE IS EXPECTED THROUGH NEXT WEEKEND
WITH MAIN IMPACTS TO DAILY TEMPS FROM CLOUDS AND SHOWERS. IN
GENERAL...EXPECT LOWS FROM AROUND 70 INTO THE MIDDLE 70S WHICH IS
ABOUT 5-10 DEGREES ABV NORMAL WHILE HIGHS WILL RUN NEAR NORMAL IN
THE MIDDLE 80S.

24

MARINE...
MODT SELY WINDS WERE OCCURRING OVER THE COASTAL WATERS THIS EARLY
MORNING IN RESPONSE TO ELEVATED WINDS ALOFT AND INFLOW INTO
COMPLEX OF STORMS ACRS NRN LA INTO SE TX. SUSTAINED WINDS HAVE
APPROACHED 20 KNOTS AT TIMES. WITH THIS IN MIND...ADDED EXERCISE
CAUTION HEADLINE TO CWF FOR EARLY THIS MORNING. WINDS WILL
DIMINISH DURING THE MORNING.

OTHERWISE...EXPECT A LT TO MODT ONSHORE FLOW CONTINUING THROUGH
THE WEEK AS HIGH PRES REMAINS EAST OF THE REGION. WIDELY SCT
SHOWERS AND TSTMS WILL BE POSSIBLE THROUGH WEDNESDAY AS A SERIES
OF DISTURBANCES CROSSES THE REGION. CONVECTION WILL BECOME MORE
ISLTD TOWARD THE END OF THE WEEK AS WEAK RIDGING BUILDS IN ALOFT.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  77  68  86  70 /  80  30  40  30
LCH  84  72  86  73 /  40  20  30  20
LFT  84  72  86  72 /  60  20  50  20
BPT  84  75  86  74 /  40  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ027>029.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ180-259-260.

GM...NONE.
&&

AVIATION...11
Hazardous weather outlook, May 18, 5:36 AM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
536 AM CDT MON MAY 18 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
536 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A COMPLEX OF SHOWERS AND THUNDERSTORMS DRIVEN BY AN UPPER LEVEL
IMPULSE INTERACTING WITH A REMNANT OUTFLOW BOUNDARY WILL SLOWLY
MOVE SOUTH OVER THE AREA TODAY. WITH ABUNDANT MOISTURE OVER THE
REGION...STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL
WITH RATES BETWEEN 2 TO 3 INCHES AN HOUR AT TIMES. LOCALIZED
FLOODING WILL BE POSSIBLE IN URBAN...LOW-LYING AND POOR DRAINAGE
AREAS. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED ALONG WITH GUSTY WINDS IN THE STRONGER STORMS.

SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A DAILY CHANCE FOR SHOWERS OR THUNDERSTORMS IS EXPECTED.
OVERALL...COVERAGE IS EXPECTED TO BE LOWER THAN ON MONDAY BUT
CONVECTION WILL BE WIDELY SCATTERED TO SCATTERED. STORMS WILL BE
CAPABLE OF PRODUCING VERY HEAVY RAINFALL...FREQUENT CLOUD TO
GROUND LIGHTNING AND GUSTY WINDS BUT SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-191045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
536 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MODERATE SOUTHEAST WINDS WILL RESULT IN SMALL CRAFT EXERCISE
CAUTION CONDITIONS EARLY THIS MORNING. WINDS WILL DIMINISH
SLIGHTLY BY MIDDAY. ISOLATED TO WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED WITH LOCALLY HIGHER WINDS AND
SEAS...OCCASIONAL CLOUD TO WATER LIGHTNING AND HEAVY RAINFALL
POSSIBLE IN THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LIGHT TO MODERATE SOUTHEAST WINDS WILL CONTINUE. ISOLATED TO
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY
WITH LOCALLY HIGHER WINDS AND SEAS...OCCASIONAL CLOUD TO WATER
LIGHTNING AND HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

In the hours before

Local storm report, May 18, 11:07 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1107 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      1 NE ALEXANDRIA         31.30N 92.45W
05/18/2015                   RAPIDES            LA   PUBLIC

            PUBLIC REPORTED MINOR FLOODING ON JACKSON ST

&&

TWH
Special weather statement, May 18, 12:15 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1215 PM CDT MON MAY 18 2015

LAZ027-028-030-031-181745-
BEAUREGARD LA-ALLEN LA-VERNON LA-RAPIDES LA-
1215 PM CDT MON MAY 18 2015

...SPECIAL WEATHER STATEMENT...

AT 1213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PITKIN...MOVING EAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELIZABETH...PITKIN...SUGARTOWN...CRAVENS...FULLERTON AND UNION HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3110 9272 3079 9269 3080 9305 3096 9307
      3106 9283 3105 9283 3107 9282
TIME...MOT...LOC 1713Z 258DEG 12KT 3089 9295

TWH
Special weather statement, May 18, 12:59 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1259 PM CDT MON MAY 18 2015

LAZ028-031-032-181845-
ALLEN LA-EVANGELINE LA-RAPIDES LA-
1259 PM CDT MON MAY 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RAPIDES...WEST
CENTRAL EVANGELINE AND EASTERN ALLEN PARISHES UNTIL 145 PM CDT...

AT 1258 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAKDALE TO NEAR
OBERLIN TO NEAR HARMONY...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OAKDALE...OBERLIN...ELIZABETH...ALLEN PARISH AIRPORT...HARMONY...BOND
AND BEAVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3077 9252 3058 9259 3049 9274 3060 9296
      3071 9283 3090 9279
TIME...MOT...LOC 1758Z 300DEG 21KT 3081 9271 3067 9275 3055 9289

SWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 9:02 PM CDTRiver Flood WarningLCHBeauregard, Calcasieu48 days
May 18, 9:52 AM CDTFlash Flood WatchLCHAvoyelles, Rapides, Vernon8 hr
May 18, 10:27 AM CDTAreal Flood AdvisoryLCHRapides3 hr
May 18, 12:15 PM CDTSpecial Weather StatementLCHAllen30 min
May 18, 12:59 PM CDTSpecial Weather StatementLCHAllen46 min
May 18, 3:44 PM CDTAreal Flood AdvisoryLCHCalcasieu3 hr
May 18, 4:15 PM CDTSpecial Weather StatementLCHIberia45 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.